MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735667
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735814, lot/serial #: unknown ; product id: 9735821, lot/serial #: unknown.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported outside of a procedure that the camera was damaged.The camera fell from the camera arm.Causing the laser handle to become damaged.It was unknown if the camera functionality was impacted.The site stated that the camera mount only had two screws installed rather than the four.Troubleshooting was performed and technical services recommended doing "ndi toolbox testing" prior to usage.The next step was for the camera handle clip to be replaced.No patient was present at the time of the event.
 
Additional Manufacturer Narrative
H3: a medtronic representative went to the site to test the equipment.Testing revealed that the camera laser handle was replaced during a system checkout.However, it was noted that the camera was functional and remained in use.The navigation system then passed the system checkout and was found to be fully functional.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3) the camera handle was returned for analysis.After visual/physical analysis the reported issue was confirmed.The pin was bent and will not plug in.Not able to test functionality.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Concomitant medical product: section d information references the main component of the system.Other relevant device(s) are: product id: 9735821r, serial/lot #: (b)(6), ubd: unknown, udi#: unknown; product id: 9735814, serial/lot #: unknown, ubd: unknown, udi#: unknown h3: the camera was returned to the manufacturer for analysis.Analysis found that the returned positioning sensor unit (psu) powered up on the test bench without issue.A check of the event log showed intermittent entries for firmware incompatibility dating back to november 2021.As reported, the laser pointer was not functional.Otherwise, the psu passed an accuracy test (aak) at 0.12mm, with a passing threshold of 0.25mm.Analysis found that the reported event was related to a electrical issue.The camera handle was returned to the manufacturer for analysis.Analysis found that the returned handle had been disassembled.Two of the three springs were missing.Otherwise, the handle was fully functional when connected to a known-functioning psu.Pressing the button anywhere caused the laser to light.Analysis found that the reported event was related to a mechanical issue.H6: fdm b01, fdr c02, and fdc d02 are applicable to the psu hardware analysis.Fdm b01, fdr c07, and fdc d02 are applicable to the camera handle hardware analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: a medtronic representative went to the site to test the equipment.Testing revealed that the camera and handle were both replaced which resolved the issue of the laser pointer.The navigation system then passed the system checkout and was found to be fully functional.H6: fdm b01, fdr c02, fdc d02 are applicable to the system checkout.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key14117841
Report Number1723170-2022-00575
Device Sequence Number19895987
Product Code HAW
UDI-Device Identifier00763000359799
UDI-Public00763000359799
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735667
Device Catalogue Number9735667
Device Lot NumberN30645243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/25/2022
06/28/2022
07/13/2022
09/02/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date05/16/2022
07/12/2022
08/01/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."; SEE H10
Patient SexUnknown